Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A continuum whose hyperspace of subcontinua is not its continuous image


Author: Alejandro Illanes
Journal: Proc. Amer. Math. Soc. 135 (2007), 4019-4022
MSC (2000): Primary 54B20
DOI: https://doi.org/10.1090/S0002-9939-07-08695-9
Published electronically: September 5, 2007
MathSciNet review: 2341953
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We construct a metric continuum $ X$ such that the hyperspace of subcontinua, $ C(X)$, of $ X$ is not a continuous image of $ X$. This answers a question by I. Krzeminska and J. R. Prajs.


References [Enhancements On Off] (What's this?)

  • 1. I. Kreminska and J. R. Prajs, On continua whose hyperspace of subcontinua is $ \sigma$-locally connected, Topology Appl. 96 (1999), 53-61. MR 1701239 (2000e:54023)
  • 2. S. B. Nadler, Jr., Some problems concerning hyperspaces, Topology Conference (V. P. I. and S. U.), Lecture Notes in Math., vol. 375, Springer-Verlag, New York, 1974, Raymond F. Dickman, Jr. and Peter Fletcher, editors, 190-197.MR 0370465 (51:6692)
  • 3. S. B. Nadler, Jr., Hyperspaces of Sets, Monographs and Textbooks in Pure and Applied Math. Vol. 49, Marcel Dekker, Inc., New York, 1978.MR 0500811 (58:18330)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54B20

Retrieve articles in all journals with MSC (2000): 54B20


Additional Information

Alejandro Illanes
Affiliation: Instituto de Matematicas, UNAM, Circuito Exterior, Ciudad Universitaria, Mexico, 04510, D.F.
Email: illanes@matem.unam.mx

DOI: https://doi.org/10.1090/S0002-9939-07-08695-9
Keywords: Continuous images, continuum, hyperspaces.
Received by editor(s): April 6, 2005
Received by editor(s) in revised form: March 3, 2006
Published electronically: September 5, 2007
Communicated by: Alexander N. Dranishnikov
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society